T Nation

Need Advice to Rebuild


#1

At the star start of the year I was diagnosed with low testosterone after rapidly losing weight dropping 10kg in a month, strength levels rapidly decreasing and BF increasing from 8% to 18%. It has been a very long year back and forth with doctors and due to the fact that they still can’t find any reason for my body shutting down the only treatment/advice that I have received so far is to stop training and rest but for me this is not an option as I suffer from PTSD due to time served in the navy and training is a form of therapy for me plus im too stubborn to tap out
I was just wondering if you could offer any advice on how I should go about programing my training to accommodate my current condition


#2

I’m no doctor but could you do a 6 week cycle where you focus on agility and mobility and leave strength training to once or twice per week.

Use a weight where you begin to notice a slow down on the last rep - limit the volume to 2 or 3 sets of 4-6.

Sometimes you need to lose a battle to win a war…


#3

Have you asked your doctor about TRT?


#4

yes but at this stage they do not want to prescribe any form of treatment as we only know the effect that it is having on my body not what is actual causing the problem


#5

How old are you ? and did I read correctly you lost 10 kg in a single month ?
you said Doctors… any of them specialize in Endocrinology?


#6

33 yrs. yes that correct i dropped from 82 kg 8% BF to 72 kg in a month all lean body mass with no change in caloric intake or training, currently sitting at 76 kg and approx 18%bf .
Currently seeing GP and onto second Endocrinology specialist have had every test under the sun but there is nothing to explain what is going on and its always fun to go through it all over again every time you see a new doc that there first response is apparently if you workout it must be steroids


#7

I’m not a doctor but I don’t understand why they told you to shut it down. Training can stimulate the production/release of testosterone and HGH. It sounds like you need that.

I also think the brain is a powerful weapon and if you enjoy something then you should find a way to do it. Like @strongmangoals said, maybe you just need to try something different and less intense for awhile.


#8

cause at this stage they are just clutching at straws


#9

I can appreciate them wanting to find the cause instead of just treating the symptoms but I also understand how it feels when you’re the patient. It sucks being patient and waiting and getting no answers or help. Hopefully it pans out soon.

In the meantime, you know your body best. Use good judgment and do what you can but back off when your body tells you to do so.

I think a maintenance type program would be best. Just try to maintain what you have left in terms of muscle and strength. I’d start out by going to the gym and just doing what feels good. You don’t need a plan or progression at this point; you just need your gym therapy sessions and some muscle simulation.


#10

Cheers for the advice. Strength levels are just dropping at a rapid rate of knots at the moment no mater what I do, I have duty started the building the monolith 5/3/1template but I don’t expect to get anything out of it other than keeping myself sain

Has anyone had any experience with a laxogenin supplement


#11

The doctors said don’t lift so you decided to try one of the more difficult programs out there that would strain even those who have their recovery on point?

I don’t know what is wrong with you but if your strength is going south fast and it isn’t diet or consistency related (or total junk programming) then it is usually not a matter of throwing more at yourself but less.


#12

I have to ask… Has any other possible serious health conditions been ruled out?


#13

So you were diagnosed with low T and you’re getting no help in that area? That’s a pretty easy fix. What meds are you taking for your PTSD?


#14

Low T is just the one of the symptoms but cause is unknown so cant really fix what we dont know is broken, serotonin based med for PTSD